MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER SLEEVE, 20°; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER SLEEVE, 20°; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER SLEEVE, 20°
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/15/2024, it was reported by a sales representative via (b)(4) that an ar-9676 angled drive shaft has a burr on the shaft, causing it to get stuck in the ar-9597-20 sleeve.An ar-9625 hex driver is twisted.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-9597-20, angled reamer sleeve, 20°, batch 1037622246, was received for investigation.Visual evaluation noted grind marks on the distal and proximal end.Functional testing was performed with a known good mating part, ar-9676 angled reamer, and found that the shaft feels resistance inside the device and cannot be moved freely.The most likely cause for the reported failure can be attributed to misuse due to interference with the mating instrument.

Brand Name
ANGLED REAMER SLEEVE, 20°
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20917635
Report Number1220246-2024-08839
Device Sequence Number8314510
Product Code LXH
UDI-Device Identifier00888867343450
UDI-Public00888867343450
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER SLEEVE, 20°
Device Catalogue NumberAR-9597-20
Device Lot Number1037622246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown